MAUDE Adverse Event Report: CONMED CORPORATION OPTIMIZER POLYPECTOMY SNARE, EXTRA SMALL, OVAL

CONMED CORPORATION OPTIMIZER POLYPECTOMY SNARE, EXTRA SMALL, OVAL
Catalog Number 000478
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the used device is not expected for evaluation as the unit was not returned from the user facility.Also, no photograph or visual evidence of the used/damaged trocar was provided for evaluation.Without the actual product, an evaluation could not be performed and the complaint therefore could not be verified.The root cause of the reported problem "loop detachment" was unable to be determined.This lot was manufactured on 16-feb-2016.A review of the device history record for this lot found no ncr's and no note of discrepancies during the manufacturing process that could have caused or contributed to reported breakage.Of the lot containing (b)(4) units, there was no other similar complaint received for this item and lot number combination.A 2-year review of product history for this device family showed a total of 27 complaints (including this one) with a total of 34 units for loop detachment.During this same 2-year time frame, over (b)(4) units were sold worldwide, making the occurrence rate for this reported failure mode (b)(4) percent.This failure mode is addressed in the risk document with an acceptable risk level.The conmed singular and conmed optimizer polypectomy snares are single patient use, one piece, disposable devices consisting of a proximal handle, outer sheath, internal drive wire, and distal wire loop.All parts of this device that exit the distal end of the endoscope are considered applied parts.To reduce the risk of breakage and injury to the patient, the instructions for use (ifu) provides the following precautions and warnings: this device is intended for single patient use only.The product and the packaging have not been designed or tested for reuse.The ability to effectively clean and re-sterilize this single use device and subsequent reuse may adversely affect the clinical performance, safety and/or sterility of the device.Inspect the snare device for kinks, fraying wire or any other damage that may have occurred during transit.Open and close the snare loop to confirm smooth movement.Do not use if snare device is damaged.Do not pretest the snare with electrocautery outside of the patient.This could cause overheating of the snare and cause it to fray or break during the procedure resulting in a potential burn to the patient.To help prevent inadvertent injury or perforation of internal organs and body structure, polypectomy should always be performed under direct endoscopic vision.The electrosurgical generator should be placed on the off position prior to advancing or removing the snare through the endoscope to avoid injury to the patient or equipment that results from improper electrical grounding.Ensure that the patient is grounded prior to use of the monopolar electrosurgical generator and polypectomy snare to avoid patient injury.Snares should only be used by or under the supervision of physicians thoroughly trained in endoscopic polypectomy and electrosurgical generator set-up and operation.Snares require an endoscope with a minimum working channel of 2.8 mm.
 
Event or Problem Description
The end-user facility reported that during use of the optimizer polypectomy snare in a colonoscopy procedure, the snare loop was detached in the patient and had to be retrieved with forceps.The case went on with no further complications or problems reported and the procedure was otherwise completed with no surgical delay or patient injury.This report is raised on the basis of potential injury with recurrence.

Brand Name
OPTIMIZER POLYPECTOMY SNARE, EXTRA SMALL, OVAL
Common Device Name
POLYPECTOMY SNARE
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key5952941
Report Number3007305485-2016-00112
Device Sequence Number840098
Product Code FDI
UDI-Device Identifier00653405053425
UDI-Public(01)00653405053425(17)180215(30)1(10)201602164
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K820430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/31/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2018
Device Catalogue Number000478
Device Lot Number201602164
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2016
Initial Report FDA Received Date09/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient Weight142